Another Monday morning. Yesterday afternoon I ordered Linda Costillo’s latest book called the “Outsider.” It is the 12th book in the Kate Burkholder series. I read a few chapters this afternoon and so far it seems like another good read. I wish books were not so expensive. I finally converted and having been buying Kindle books. I must say that reading with an iPad is not the same as reading while holding a book.
Today our son celebrates his 52 birthday. Where has the time gone? Had a lovely chat with him via phone this afternoon. We are hoping to be able to meet him and our daughter in law in Fargo, North Dakota later in August. However, as it stands now we cannot even get our passports renewed.
My last two blood tests showed that my TSH was below normal. My doctor has decided to lower my Synthroid from 200 mcg to 175 mcg. I am quite worried about this. I stopped taking Cytomel earlier this year because it increased my heart rate. Ever since stopping Cytomel, I have experienced horrible fatigue. Sleep does not help this kind of fatigue. I can only imagine how bad the fatigue will be on just 175 mcg of Synthroid.
An article by Anne Krueger states that feeling tired and having no energy are issues associated with lots of conditions, but they’re strongly linked with the disorder that’s the result of too little thyroid hormone. If you’re still tired in the morning or all day after a full night’s sleep, that’s a clue that your thyroid may be underactive. She also states that feeling unusually depressed or sad can also be a symptom of hypothyroidism. Why? It’s thought that the production of too little thyroid hormone can have an impact on levels of “feel good” serotonin in the brain. My question is why do doctors only use TSH to decide what strength of Synthroid a person should be taking? Why not prescribe the dosage of Synthroid according to how a person feels?
An article in the Rush University Medical Centre states that about 15 percent of the 10-12 million people in the U.S. with hypothyroidism, or an underactive thyroid, continue to feel sick despite following the standard of care recommended by the American Thyroid Association. Physicians routinely prescribe levothyroxine, a synthetic thyroid hormone, adjusting the dose until blood levels of thyroid-stimulating hormone (TSH) stabilize. The same article states new research gives hypothyroidism patients—who often feel dismissed and forgotten—evidence that their persistent symptoms are not just in their heads. I am going to try to find out more information on this research. I am sure there are many more of you out there that continue to feel ill with their current TSH levels.
After I drank radioactive iodine, a terrible poison, to kill my thyroid I have suffered from joint and muscle pain. I have been diagnosed with arthritis another autoimmune disease. I was surprised to read the following on the Mayo Clinic website. For some people, hypothyroidism can contribute to joint and muscle problems. Specifically, hypothyroidism may lead to:
- Muscle aches, tenderness and stiffness, especially in the shoulders and hips
- Joint pain and stiffness
- Swelling of the small joints in the hands and feet
- Carpal tunnel syndrome
I would be interested in reading about the experiences of others who have continued to feel unwell on their prescribed dose of Synthroid. Please go to the section on this site called “Share your Story.”
hi tried to comment on your post but would not let me I think I may have to register unless you have my username and password. Let me know what to do. Last night was so much fun.
Hi Jan, It seems as if you were able to post it. Thank you for your interest in my site.